A migraine is a severe headache usually followed by symptoms including nausea and vomiting. This would disable you in a few hours or maybe even days. The level at which this happens or even just its frequency varies.
A recent study shows that women have problems with migraines much more than men. Although its exact cause is unknown, birth control devices happen to be one of many culprits.
A good example ofsuch a birth control device is the oral contraceptives. It is because its ingredients alter the woman’s hormonal level and causes the migraine. The causecertainly is too much estrogen which is certainly put into what is already naturally produced by the body.
Besides migraine, oral contraceptives may cause medical abnormalities from uterine fibroids to breast cancer.
Sometimes, the migraine attack may occur before or after taking the oral contraceptive. If this happens regularly, you are advised to try another method of birth control. This could be avoided though if you take it with food or milk. You should take this at the same time daily and stick with the prescribed dosage that was given to you.
Women over the age of 35 and experience migraines as a result of using birth control pills and other devices are at risk of getting a stroke. This is another reason why some institutions strongly advice females to use another thing if they don’t want to get pregnant.
Those who are diabetic, have high cholesterol levels and blood pressure are advised not to take oral contraceptives.
But there is hope. One of the newest oral contraceptives to date is Seasonal. This pill was introduced into the market in 2003 and since it makes females only experience a period four times in one year, this means fewer headaches for migraine sufferers.
But this oral contraceptive may not work for everyone. In case you suffer migraines due to neurological problems, this won’t do any good and you will have to find another birth control device.
Women may still choose to use oral contraceptives. This really is only after they are examined by the doctor and if everything looks good, he or she will prescribe a lower dose of oral contraceptives. Talking to your physician may even prevent a full blown migraine from happening since there’s really no permanent solution to stop this from happening.
But you’ll find some women who experience migraines even before they start using oral contraceptives. In fact , the frequency didn’t increase or decrease once they were around the pill but complained that the severity of the migraine got worse.
The severity of the migraine will also not go away overnight after you quit using oral contraceptives. Studies show that it will have a few months to your hormonal levels to normalize and only then will you have the ability to see an improvement.
Despite that, migraines will still happen and you will not blame it only on the pill but due to other factors such as the food you eat, stress at home or in the office, other medications that you may be taking, physical factors and changes in the environment.
So although there is a direct link between oral contraceptives and migraine, you cannot say that it is the only reason why women suffer from it more than men.